Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Wilmington, OH

May 10, 20166 counties in Kentucky; Switzerland County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2016, 3:44 PM EDT for 6 counties in Kentucky; Switzerland County, Indiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 3:44 PM EDT (19:44 UTC)
Expired
May 10, 2016, 4:15 PM EDT
In force
31 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Switzerland County, IN, Boone County, KY, Campbell County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:01 PM EDTTSTM WND DMGIndependence, KYUNSUPPORTED TRUSSES ON A CONDO COMPLEX UNDER CONSTRUCTION WERE TOPPLED BY WIND. A COUPLE OF TREES WERE ALSO BLOWN DOWN...SCATTERED ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:59 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WUUS51 KILN 101944
SVRILN
INC155-KYC015-037-077-081-117-191-102015-
/O.NEW.KILN.SV.W.0071.160510T1944Z-160510T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  NORTHERN GRANT COUNTY IN NORTHERN KENTUCKY...
  EASTERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
  NORTHWESTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN BOONE COUNTY IN NORTHERN KENTUCKY...

* UNTIL 415 PM EDT.

* AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALTON...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...FLORENCE...INDEPENDENCE...ERLANGER...EDGEWOOD...ELSMERE...
  VILLA HILLS...CRESCENT SPRINGS...WALTON...CRESTVIEW HILLS...OAKBROOK...
  BURLINGTON...UNION...CRITTENDEN...BUTLER...PATRIOT AND US ROUTES 42 AND
  127 AT STATE ROUTE 562.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN KENTUCKY BETWEEN MILE MARKERS 66 AND 77.
 I-75 IN KENTUCKY BETWEEN MILE MARKERS 162 AND 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3871 8472 3888 8486 3907 8461 3876 8433
TIME...MOT...LOC 1944Z 253DEG 29KT 3883 8473 

HAIL...0.75IN
WIND...60MPH
 
$$

KC
2 follow-up statements
334 
WWUS51 KILN 101958
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT TUE MAY 10 2016

INC155-102008-
/O.CAN.KILN.SV.W.0071.000000T0000Z-160510T2015Z/
SWITZERLAND IN-
358 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SWITZERLAND
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHERN KENTUCKY.

LAT...LON 3872 8466 3894 8479 3907 8461 3876 8433
TIME...MOT...LOC 1958Z 253DEG 29KT 3886 8459 

$$

KYC015-037-077-081-117-191-102015-
/O.CON.KILN.SV.W.0071.000000T0000Z-160510T2015Z/
KENTON KY-GRANT KY-GALLATIN KY-PENDLETON KY-CAMPBELL KY-BOONE KY-
358 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR KENTON...NORTHEASTERN GRANT...EASTERN GALLATIN...NORTHWESTERN
PENDLETON...SOUTHERN CAMPBELL AND SOUTHERN BOONE COUNTIES...

AT 358 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALTON...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COVINGTON...FLORENCE...INDEPENDENCE...ERLANGER...EDGEWOOD...ELSMERE...VILLA
HILLS...CRESCENT SPRINGS...WALTON...CRESTVIEW HILLS...OAKBROOK...
BURLINGTON...UNION...CRITTENDEN AND BUTLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3872 8466 3894 8479 3907 8461 3876 8433
TIME...MOT...LOC 1958Z 253DEG 29KT 3886 8459 

HAIL...0.75IN
WIND...60MPH
 
$$

KC
742 
WWUS51 KILN 102008
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT TUE MAY 10 2016

KYC015-037-077-081-117-191-102018-
/O.EXP.KILN.SV.W.0071.000000T0000Z-160510T2015Z/
KENTON KY-GRANT KY-GALLATIN KY-PENDLETON KY-CAMPBELL KY-BOONE KY-
408 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR KENTON...NORTHEASTERN GRANT...
EASTERN GALLATIN...NORTHWESTERN PENDLETON...SOUTHERN CAMPBELL AND
SOUTHERN BOONE COUNTIES WILL EXPIRE AT 415 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHERN KENTUCKY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3872 8466 3894 8479 3907 8461 3876 8433
TIME...MOT...LOC 2007Z 253DEG 29KT 3886 8459 

$$

KC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:00 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 10, 2:00 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT TUE MAY 10 2016

.SYNOPSIS...
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
TODAY AND TONIGHT...AS A WARM FRONT SLOWLY MOVES NORTH THROUGH THE
AREA. AFTER A BRIEF PERIOD OF DRY CONDITIONS ON WEDNESDAY...A COLD
FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND STORMS ON
THURSDAY...WITH ANOTHER COLD FRONT FOLLOWING BEHIND ON FRIDAY NIGHT.
BEHIND THESE FRONTS...COOLER AIR IS EXPECTED FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL BAND OF SHOWERS CONTINUES TO SLOWLY PIVOT NORTHEAST
ACROSS THE FORECAST AREA. SECOND AREA OF CONVECTION AHEAD OF A
WELL DEFINED MID LEVEL CIRCULATION IS ALREADY MOVING INTO SOUTH
CENTRAL INDIANA. BASED ON OBSERVED TRENDS...HAVE NARROWED THE GAP
BETWEEN INITIAL PRECIPITATION AND SECOND ROUND IMPACTING THE
REGION. THIS WILL ALSO PLAY A ROLE IN INSTABILITY...WITH A
NARROWER WINDOW FOR DESTABILIZATION. BASED ON RECENT HIGH
RESOLUTION RUNS...IT IS STARTING TO LOOK LIKE MULTIPLE CLUSTERS OF
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA INSTEAD OF JUST
ONE CLUSTER WITH THE SOUTHERN COUNTIES SEEING THE MOST AND
STRONGEST ACTIVITY. IT SEEMS THAT THE SEVERE WEATHER THREAT IS A
BIT LOWER THAN EARLIER THOUGHT WHILE THE THREAT FOR FLASH FLOODING
IS A LITTLE HIGHER. GREATEST POTENTIAL FOR HAZARDOUS WEATHER WILL
CONTINUE TO BE IN THE SOUTHWEST COUNTIES WITH DAMAGING STRAIGHT
LINE WINDS AND FLASH FLOODING BEING THE PRIMARY THREATS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED AT TIMES
GOING INTO THE OVERNIGHT HOURS...AS THE SHORTWAVE VERY SLOWLY
MOVES ENE THROUGH THE OHIO VALLEY AND INTO THE SOUTHERN GREAT
LAKES. UNTIL THE AXIS OF THIS WAVE HAS PASSED...PRECIPITATION WILL
REMAIN POSSIBLE...THOUGH THE THREAT FOR ANY STRONG STORMS WILL
LIKELY DIMINISH AFTER THIS EVENING.

A NARROW RIDGE IS EXPECTED TO MOVE INTO THE AREA ON WEDNESDAY AND
INTO WEDNESDAY NIGHT...WHICH 00Z MODELS HAVE COME INTO A LITTLE
BETTER AGREEMENT ON...ALLOWING FOR A PERIOD OF LOWERED POPS. THIS
WILL CHANGE AGAIN GOING INTO THURSDAY MORNING...IN ADVANCE OF A
COLD FRONT...AND WITH THE OVERALL PATTERN SHIFTING AGAIN FROM
RIDGING TO TROUGHING (AND HEIGHT FALLS OVER THE ILN CWA).

FRONTAL TIMING ON THURSDAY APPEARS SLIGHTLY SLOWER THAN PREVIOUSLY
ANTICIPATED...BUT WITH NO SIGNIFICANT CHANGES TO THE OVERALL
SCENARIO. STRONGER WARM ADVECTION THIS TIME AROUND SHOULD ALLOW
FOR TEMPERATURES TO INCREASE MORE SIGNIFICANTLY IN ADVANCE OF THE
FRONT. THE MOIST PATTERN AND SLOW MOVEMENT OF THE FRONT ARE NOT
HARBINGERS FOR SIGNIFICANT STRONG STORMS...BUT THERE WILL PROBABLY
BE SOME LEVEL OF SEVERE THREAT TO CONTEND WITH ON THURSDAY.

MUCH DRIER AIR IS FORECAST TO MOVE IN BEHIND THE FRONT...ALONG
WITH A COOL DOWN OF AROUND 10 DEGREES FROM THURSDAY TO FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
WE WILL GET INTO A BRIEF PERIOD OF DRYING BEHIND THE FRONT ON
FRIDAY AS TEMPERATURES RETURN TO MORE SEASONABLE READINGS IN THE
UPPER 60S TO LOWER 70S. A NORTHWEST FLOW PATTERN ALOFT WILL THEN
BE IN PLACE ACROSS THE REGION FOR THE WEEKEND...GRADUALLY
TRANSITIONING TO MORE OF A ZONAL FLOW PATTERN THROUGH EARLY NEXT
WEEK. A SERIES OF EMBEDDED WEAK DISTURBANCES WILL DROP DOWN ACROSS
THE AREA FRIDAY NIGHT INTO SATURDAY...AND THEN AGAIN SUNDAY NIGHT
INTO MONDAY...BRINGING ADDITIONAL CHANCES FOR SHOWERS. BELOW
NORMAL TEMPERATURE READINGS ARE EXPECTED THROUGH THE END OF THE
LONG TERM PERIOD...WITH HIGHS GENERALLY IN THE 60S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A FRONTAL BOUNDARY WILL CONTINUE TO LIFT E/NE THROUGH THE
FCST AREA THROUGH THE AFT AND EVE. SHOWERS WILL MOVE AHEAD OF THE
BOUNDARY THROUGH ALL TAF SITES EXCEPT KCVG AND KLUK THROUGH 00Z.

CONVECTION ALLOWING MODELS CONTINUE TO INDICATE SUBSEQUENT ROUNDS OF
SHOWERS/THUNDERSTORMS MOVING INTO AREA THIS AFT AND EVE. MAIN
CONCERN WITH THIS ACTIVITY WILL BE BRIEF REDUCTIONS IN VSBYS AND
LOWERING OF CIGS IN HEAVIER SHRA/TSRA. INSTABILITY LOOKS TO BE
MORE LIMITED FOR KDAY...KCMH...AND KLCK... ESPECIALLY CONSIDERING
AFTERNOON CLOUD COVER AND PRECEDING PRECIPITATION. DID INCLUDE
THUNDER FOR KCVG...AND KLUK... AS ENVIRONMENT WILL LIKELY
DESTABILIZE ENOUGH FOR SECONDARY ACTIVITY. WINDS WILL GENERALLY BE
SOUTHERLY THROUGH THE EVENING HOURS FOR ALL TERMINALS.

AFTER 06Z... INSTABILITY WILL WANE AND FORCING WILL WEAKEN...
THEREFORE EXPECT THAT SHRA/TS ACTIVITY WILL BECOME MORE SCATTERED
AS IT SHIFTS SOUTH AND EAST OF ALL TERMINALS... ALLOWING FOR MVFR
CIGS TO SETTLE INTO THE AREA. IFR CIGS ARE POSSIBLE TONIGHT...
BUT CONFIDENCE IS NOT SUFFICIENT TO INCLUDE RIGHT NOW. SUFFICIENT
LOW LEVEL MOISTURE WILL ALLOW FOR MVFR/IFR CIGS AND MIST BETWEEN
06Z AND 12Z WEDNESDAY ACROSS ALL TERMINALS. EXPECT THAT WINDS WILL
BE LIGHT SOUTHWESTERLY THROUGH OVERNIGHT PERIOD.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE WEDNESDAY
MORNING. THUNDERSTORMS POSSIBLE THURSDAY INTO THURSDAY NIGHT. MVFR
CIGS AND VSBYS WILL AGAIN BE POSSIBLE SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...KC
Hazardous weather outlook, May 10, 10:12 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 AM EDT TUE MAY 10 2016

OHZ026-034-035-042>046-051>056-064-065-074-110900-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
HOCKING-
1012 AM EDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ050-058-059-066-OHZ060>063-070>073-080>082-088-110900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HIGHLAND-ADAMS-PIKE-SCIOTO-
1012 AM EDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

AN INITIAL BAND OF SHOWERS...POSSIBLY WITH EMBEDDED
THUNDERSTORMS...WILL MOVE ACROSS THE REGION THROUGH EARLY
AFTERNOON. NO SEVERE WEATHER IS EXPECTED DURING THIS TIME PERIOD.

ONE OR MORE CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE IN
FROM THE WEST LATE THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS
MAY BECOME STRONG TO SEVERE...WITH DAMAGING STRAIGHT LINE WINDS
BEING THE GREATEST THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

INZ073>075-080-KYZ089>100-OHZ077>079-110900-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-
1012 AM EDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

AN INITIAL BAND OF SHOWERS...POSSIBLY WITH EMBEDDED
THUNDERSTORMS...WILL MOVE ACROSS THE REGION THROUGH EARLY
AFTERNOON. NO SEVERE WEATHER IS EXPECTED DURING THIS TIME PERIOD.

ONE OR MORE CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE IN
FROM THE WEST LATE THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS
MAY BE SEVERE. DAMAGING STRAIGHT LINE WINDS ARE THE GREATEST
THREAT. HOWEVER...LARGE HAIL AND ISOLATED TORNADOES CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 10, 2:54 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT TUE MAY 10 2016

INZ073>075-080-KYZ089-090-094-095-101945-
OHIO IN-SWITZERLAND IN-DEARBORN IN-RIPLEY IN-OWEN KY-CARROLL KY-
GRANT KY-GALLATIN KY-
254 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...
SOUTHWESTERN DEARBORN...SOUTHERN RIPLEY...NORTHWESTERN OWEN...
CARROLL...NORTHWESTERN GRANT AND GALLATIN COUNTIES UNTIL 345 PM
EDT...

AT 253 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROOKSBURG...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CARROLLTON...VEVAY...WARSAW...DILLSBORO...MOORES HILL...KENTUCKY SPEEDWAY...
PLEASANT...HARTFORD...GLENCOE...FAIRVIEW...GHENT...SANDERS...SPARTA...
PATRIOT...WORTHVILLE...PRESTONVILLE...BEAR BRANCH...MARKLAND...BRAYTOWN
AND ABERDEEN.

THIS INCLUDES I-71 IN KENTUCKY BETWEEN MILE MARKERS 39 AND 68.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3912 8509 3892 8487 3890 8487 3890 8485
      3870 8463 3858 8508 3859 8507 3858 8521
      3863 8523 3874 8533 3874 8526 3869 8520
      3891 8520 3891 8544 3892 8545
TIME...MOT...LOC 1853Z 240DEG 29KT 3878 8529

KC
Local storm report, May 10, 3:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     CARROLLTON              38.68N 85.16W
05/10/2016                   CARROLL            KY   LAW ENFORCEMENT

            1 TREE DOWN PARTIALLY BLOCKING A STREET.

&&

BC
Special weather statement, May 10, 3:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT TUE MAY 10 2016

OHZ080>082-102000-
PIKE OH-HIGHLAND OH-ADAMS OH-
323 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...SOUTHEASTERN
HIGHLAND AND NORTHEASTERN ADAMS COUNTIES UNTIL 400 PM EDT...

AT 323 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KINCAID
SPRINGS...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
KINCAID SPRINGS...PIKE LAKE...SINKING SPRING...IDAHO...ELM GROVE...POPLAR
GROVE AND SMOKY CORNERS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3909 8343 3919 8322 3919 8318 3903 8306
      3900 8341
TIME...MOT...LOC 1923Z 250DEG 24KT 3906 8335

KC
Special weather statement, May 10, 3:28 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EDT TUE MAY 10 2016

INZ074-075-080-KYZ090>093-095-096-OHZ077-102015-
OHIO IN-SWITZERLAND IN-DEARBORN IN-CAMPBELL KY-PENDLETON KY-BOONE KY-
GRANT KY-KENTON KY-GALLATIN KY-HAMILTON OH-
328 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHEASTERN
SWITZERLAND...CENTRAL DEARBORN...SOUTHERN CAMPBELL...NORTHERN
PENDLETON...BOONE...NORTHERN GRANT...KENTON...EASTERN GALLATIN AND
WESTERN HAMILTON COUNTIES UNTIL 415 PM EDT...

AT 328 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RISING
SUN...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CINCINNATI...COVINGTON...FLORENCE...INDEPENDENCE...ERLANGER...HARRISON...
EDGEWOOD...ELSMERE...CHEVIOT...FORT MITCHELL...VILLA HILLS...HIGHLAND
HEIGHTS...TAYLOR MILL...FORT WRIGHT...LAWRENCEBURG...GREENDALE...LUDLOW...
CRESCENT SPRINGS...AURORA AND WALTON.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN KENTUCKY BETWEEN MILE MARKERS 65 AND 77.
 I-74 IN OHIO BETWEEN MILE MARKERS 1 AND 13.
 I-75 IN KENTUCKY BETWEEN MILE MARKERS 160 AND 190.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3910 8510 3931 8476 3930 8473 3879 8425
      3867 8471 3908 8511
TIME...MOT...LOC 1928Z 250DEG 28KT 3894 8498

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:54 PM EDTSpecial Weather StatementILNCarroll, Gallatin51 min
May 10, 3:01 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen29 min
May 10, 3:19 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen26 min
May 10, 3:28 PM EDTSpecial Weather StatementILNBoone, Kenton47 min
May 10, 3:58 PM EDTSpecial Weather StatementILNCampbell, Kenton32 min
May 10, 7:14 PM EDTAreal Flood AdvisoryILNLewis3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.